Aa
A
A
A
Close
Anxiety Community
23k Members
433412 tn?1232558056

anybody taking vanlafexine

is there anybody taking vanlafexine, i was put on it for panic attacks in january me being stupid thought i got over the anxiety but these past couple of days i'v been on edge with pains all over my body.my doc put me back on them today one at night after food. i'm now going to have to wait for them tó kick in again until i feel ok.
6 Responses
370181 tn?1428180348
Hi Toots,
There are many folks on this forum taking VENLAFAXINE, better known, perhaps, as Effexor XR.
Effexor XR's "first line" function is major depression, not panic disorder. It is sometimes prescribed, long term, for social anxiety or generalized anxiety disorder, but seldom for major panic disorder.
You said you were put on Effexor in January. I will assume you mean THIS January, not January,1945. You have been on it a very short time. I wonder if you gave it enough time to reach it's therapeutic effect? And I am going to scold you now! NEVER take it upon yourself to discontinue ANY med without your doctors approval and guidance!
I think, and this is just my totally non-medical opinion, that the symptoms you are experencing are from stopping this med too abruptly, even tho you weren't on it long term.
Again, in my humble opinion, I believe your doc is doing what he considers the right thing in putting you back on them just to help with the w/d symptoms.......if that IS what they are. But there are many folks here who will warn you about Effexor, and I am one of them. This is an incredibly powerful anti-depressant and I would advise you to have a very serious discussion with your doc to ascertain that this is the best option for you. There are many other meds to choose from, but only you and your doctor are qualified to determine this. Please check out some of the posts regarding Effexor so that when you do talk with your doctor, you will be armed with some very important questions I think you should ask him.
Hang in, hang on.
Peace
Greenlydia  
420314 tn?1203209278
I was on this medication, but for a different reason than you; depression and anxiety.

It can be a very helpful drug for many individuals, but is not always the best choice for everyone since people react differently to different medications. What is important is to find one that works for you. Sometimes this requires trying a couple of different ones to find the right one.

What I do know is that I benefitted greatly from this medication. It made me feel normal again. Hopefully the same will be true for you too.

Hang in there.  :)
Avatar universal
I have been taking Venlafaxine for 9 wks, my Dr stopped my Celexa and put me on it as the Celexa was no longer working and I had no sex drive.  I take it for Depression and Anxiety, when my Dr 1st put me on it she gave me 5 wks supply but ripped out all the information about the drug.  I asked if I should be concerned about any side effects and was told only if I stop it suddenly I will experience a tingling sensation.  I take 75mg but over the past few wks I have been complaining to my husband about different issues.  I started doing some research and found not only was I suffering from nearly all of the common side effects but I am suffering from about 6 severe side effects.  Bad memory, severe bruising all over my legs, trouble sleeping, getting up 3 times a night to use the bathroom, unusual weakness.  And the worse unexplained pain in my legs when I am in bed.  I went to the Dr yesterday and my blood pressure is slightly elavated and I did say that I have also been experiencing dizzyness and tingling of my lips, my Dr's assistant said 'that is not good'.  I have also gained 7 lbs in 4 wks.  I broke down to my Dr and she did not even examine me or take a look at my legs, just asked if I have considered seeing a Psychiatrist and having shock treatment?  She ordered full blood work and a urine sample which showed no infection.  I am 36 take my medicine like clockwork and never missed a dose.  She is now weening me off but I am worried this drug has caused me some long term damage or I am heading for a stroke.  My blood pressure has always been normal and today I had a really bad dizzy spell and tingling of the lips.  I am so desperate for advice, any help greatly appreciated!
Avatar universal
Once again the dangers of doing this through a PCP.  You should always do this with a psychiatrist, and even then quiz the psychiatrist to make sure they understand the meds and aren't just phoning it in.  You need to see a psychiatrist and taper off the Effexor, as the side effects are obviously quite extreme and there are other options, but this med must be tapered off of very carefully.  Don't do this with the doc you're seeing now!
455167 tn?1259261471
Hello. This is rather disturbing. Your doctor should have discussed potential side effects or at least given you the information for you to refer to. The other thing is the suggestion that you have ect or "shock" therapy. This treatment, though not as barbaric as in its early development, is reserved for individuals who have not responded to meds or psychotherapy. The side effects of ect, though usually only temporary, can be disruptive to day to day life. I would find another doctor, preferably a professional in the psychiatric field. Take care, GM
480448 tn?1426952138
I agree completely with the above posters.  Get yourself to a psychiatrist promptly so that you can be properly and carefully weaned off of the Effexor.  I highly doubt you will need to worry about any kind of long term medical issues, but again, finding the right doctor is paramount, as he/she can closely monitor you and the severe side effects you have had.  

I also think the suggestion for ECT was very imappropriate. While it is a successful treatment option for a lot of people, it is reserved for very extreme cases...for people who have responded to literally nothing...after trying many many regimens.  Personally, I think you need to dump this doc all together.

Lastly, ALWAYS remember that it is OUR responsibility to educate OURSELVES about any medication....to weigh the risks and benefits before starting the medication. Pharmacies are required to provide an educational monograph with EVERY medeication they dispense.  If they fail to do that, you need to bring it to their attention.  Unfortunately, not every doc is good about educating their patients about medications, the side effects, risks, etc...that's why it is always our job to educate ourselves.

Do let us know how you're doing...I hope you get relief soon...and find a good doc who can not only help you thru this rough time, but also find a treatment regimen that will be effective.  Take care.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?